I am so desperate for help with an ongoing problem that I cannot get relief for. I was diagnosed in 1997 for Bipolar Disorder 2 with panic/anxiety also. However I have been suffering from migraines since I was 17. My actual problem is the medication Parnate (MAOI) I have been taking for the last 6 or 7 years. Due to all the restrictions and my reactions with other medications I cannot find a medication that will help with the migraines that leave me wishing for death. My other medications are Lithium 450mg twice a day, Parnate 30 mg per day, Clonazepam 1mg twice a day, Inderal 20 mg once a day, Seroquel 100mg at night and then I have Xanax 1mg for breakthrough attacks that I take only when needed. I know my doses are low compared to most people but my tolerance is low and this cocktail keeps me pretty even-keeled. My neurologist has tried many tests and is limited to minimal pain and my psychiatrist is not giving me much help.
Well this is really a medical question and due to the interactions with MAO inhibitors best addressed to a professional. I know that Topomax works on migraines but you could ask if they interact. I know that the MAOI inhibitor Ensam does not have interactions if you take the newly available patch form but I don't know if they've considered that. We have some webpages linked up for information. You could find out more there and then speak to your psychiatrist about it.
Thank you for the help but I have tried the Ensam but I had reactions to it and had to stop. Unfortunately for me I have a low tolerance issue when it comes to many medications. It took years of trying different medicines to get where I am now. I am considering coming off the Parnate if there is an alternative that will be or can be as effective. I will try to get a post on the doctors website for any other suggestions since I am coming to a dead end with my current doctor....and yes I am looking for psychiatrists that specialize in my disorders. I truly thank you for the information and will look into the Topomax.
Hi. I take migraine medicine to get rid of headaches and give me a boost of energy since it has caffeine. The problem is it works good but even though I eat something before I take it, about an hour or so later I am nauseous. Why does this happen if I eat like it says. Does anyone have any insight into this. Thanks
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.